Alert archive / Kansas / River Flood Warnings in 2015
River Flood Warning 47, NWS Topeka, KS
NWS Topeka, KS issued this river flood warning at Jun 5, 2015, 4:30 AM CDT for Wabaunsee County, Kansas. It took effect at Jun 5, 2015, 6:05 AM CDT. It was in force for 20 hr.
The area
The outline as issued.
The facts
- Issued
- Jun 5, 2015, 4:30 AM CDT (09:30 UTC)
- In effect from
- Jun 5, 2015, 6:05 AM CDT
- Expired
- Jun 6, 2015, 2:17 AM CDT
- In force
- 20 hr
- Issued by
- NWS Topeka, KS
- Area
- Storm-based polygon
- Flood severity
- Minor
County Wabaunsee County, KS
The radar
The Topeka radar (KTWX), 15 km from the middle of the area, began a volume at 09:30 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The river
Written for the forecast point Mill Creek (PXCK1) at Paxico (PXCK1). The gauge peaked at 22.97 ft at Jun 5, 2015, 9:00 AM CDT.
- Action stage
- 16 ft
- Minor stage
- 21 ft
- Moderate stage
- 31 ft
- Major stage
- 33 ft
This gauge today: stage, forecast and historic crests
Stage from the USGS instantaneous record for site 06888500, one reading an hour, from a day before the product to a day after it ended. Flood stages are today's.
The text
As transmitted, in the capitals the NWS used until 2016.
371 WGUS43 KTOP 050930 FLWTOP BULLETIN - EAS ACTIVATION REQUESTED FLOOD WARNING NATIONAL WEATHER SERVICE TOPEKA KS 430 AM CDT FRI JUN 5 2015 ...The National Weather Service in Topeka, KS has issued a flood warning for the following streams in Kansas... Mill Creek Near Paxico affecting Wabaunsee County PRECAUTIONARY/PREPAREDNESS ACTIONS... Safety Message...Do not drive into flooded areas. Shallow flowing water can wash a car from the roadway. Also, the roadbed may be washed out under the water. Stay tuned to later developments by listening to NOAA Weather Radio and local media. && KSC197-051730- /O.NEW.KTOP.FL.W.0047.150605T1105Z-150606T0717Z/ /PXCK1.1.ER.150605T1105Z.150605T1800Z.150605T1917Z.UU/ 430 AM CDT FRI JUN 5 2015 The National Weather Service in Topeka, KS has issued a * Flood warning for The Mill Creek Near Paxico. * until late tonight. * At 4:15 AM Friday the stage was 19.0 feet. * Flood stage is 21.0 feet. * Minor flooding is forecast. * Forecast...Rise above flood stage by this morning and continue to rise to near 23.0 feet by this afternoon.The river will fall below flood stage by this afternoon. * Impact...At 21.0 feet...Low lying farm fields and campsites along the creek begin to flood. && LAT...LON 3911 9600 3908 9595 3906 9601 3901 9627 3906 9628 $$
2 follow-up statements
755 WGUS83 KTOP 051427 FLSTOP FLOOD STATEMENT NATIONAL WEATHER SERVICE TOPEKA KS 927 AM CDT FRI JUN 5 2015 ...The Flood Warning continues for the following streams in Kansas... Big Blue River near Blue Rapids affecting Marshall County Big Blue River Near Marysville affecting Marshall County Black Vermillion River at Frankfort affecting Marshall County Buffalo Creek near Jamestown affecting Cloud County Cross Creek near Rossville affecting Shawnee County Fancy Creek near Randolph affecting Riley County Little Blue River above Barnes affecting Marshall County Mill Creek at Washington affecting Washington County Mill Creek Near Paxico affecting Wabaunsee County Republican River at Clay Center affecting Clay County Rock Creek near Louisville affecting Pottawatomie County Soldier Creek near Delia affecting Jackson and Shawnee Counties Vermillion Creek near Louisville affecting Pottawatomie County Turkey Creek near Seneca 8nw affecting Nemaha County Wakarusa River at Wakarusa affecting Shawnee County PRECAUTIONARY/PREPAREDNESS ACTIONS... Safety Message...Do not drive into flooded areas. Shallow flowing water can wash a car from the roadway. Also, the roadbed may be washed out under the water. Stay tuned to later developments by listening to NOAA Weather Radio and local media. && KSC085-177-052227- /O.EXT.KTOP.FL.W.0039.000000T0000Z-150606T2230Z/ /DELK1.3.ER.150605T0433Z.150605T1800Z.150606T1030Z.UU/ 927 AM CDT FRI JUN 5 2015 The Flood Warning continues for The Soldier Creek near Delia. * until Saturday afternoon. * At 9:16 AM Friday the stage was 29.5 feet. * Flood stage is 26.0 feet. * Major flooding is occurring and Major flooding is forecast. * Forecast...The river will continue rising to near 30.0 feet by this afternoon. The river will fall below flood stage Saturday morning. * Impact...At 29.5 feet...First floor of house located just to the east of Soldier Creek floods. && LAT...LON 3931 9594 3931 9588 3914 9580 3913 9585 3923 9591 $$ KSC201-052227- /O.EXT.KTOP.FL.W.0036.000000T0000Z-150607T0307Z/ /WSHK1.2.ER.150605T0705Z.150605T1800Z.150606T1507Z.NO/ 927 AM CDT FRI JUN 5 2015 The Flood Warning continues for The Mill Creek at Washington. * until Saturday evening. * At 8:45 AM Friday the stage was 21.3 feet. * Flood stage is 18.0 feet. * Moderate flooding is occurring and Moderate flooding is forecast. * Forecast...The river will continue rising to near 21.5 feet by this afternoon. The river will fall below flood stage late Saturday morning. * Impact...At 19.0 feet...Osage Road, located 2 miles west and 1 mile north of Washington, floods. && LAT...LON 3985 9714 3993 9696 3990 9692 3979 9703 3984 9715 $$ KSC131-052227- /O.CON.KTOP.FL.W.0038.000000T0000Z-150606T1419Z/ /SNCK1.2.ER.150604T2151Z.150605T1800Z.150606T0219Z.NR/ 927 AM CDT FRI JUN 5 2015 The Flood Warning continues for The Turkey Creek near Seneca 8nw. * until Saturday morning. * At 9:01 AM Friday the stage was 23.8 feet. * Flood stage is 21.0 feet. * Moderate flooding is occurring and Moderate flooding is forecast. * Forecast...The river will continue rising to near 24.3 feet by this afternoon. The river will fall below flood stage tonight. * Impact...At 25.0 feet...The home about 100 feet north of the creek on the west side of the road is threatened by flood waters. && LAT...LON 4000 9617 4000 9613 3996 9604 3994 9604 3994 9613 $$ KSC149-052227- /O.EXT.KTOP.FL.W.0046.000000T0000Z-150607T1103Z/ /LOUK1.2.ER.150605T0940Z.150606T0000Z.150606T1703Z.NO/ 927 AM CDT FRI JUN 5 2015 The Flood Warning continues for The Vermillion Creek near Louisville. * until Sunday morning. * At 9:00 AM Friday the stage was 33.3 feet. * Flood stage is 30.0 feet. * Minor flooding is occurring and Moderate flooding is forecast. * Forecast...The river will continue rising to near 40.0 feet by this evening. The river will fall below flood stage Saturday early afternoon. * Impact...At 30.0 feet...Low land flooding occurs near the creek. && LAT...LON 3933 9622 3933 9619 3929 9621 3926 9625 3927 9626 $$ KSC117-052227- /O.EXT.KTOP.FL.W.0034.000000T0000Z-000000T0000Z/ /BLRK1.1.ER.150604T2022Z.150606T0000Z.000000T0000Z.NO/ 927 AM CDT FRI JUN 5 2015 The Flood Warning continues for The Big Blue River near Blue Rapids. * until further notice. * At 8:00 AM Friday the stage was 37.1 feet. * Flood stage is 26.0 feet. * Minor flooding is occurring and Minor flooding is forecast. * Forecast...The river will continue rising to near 43.7 feet by this evening then begin falling. * Impact...At 26.0 feet...Minor lowland flooding occurs from Marysville to Tuttle Creek Lake. && LAT...LON 3971 9666 3968 9658 3957 9655 3957 9659 3968 9669 $$ KSC117-052227- /O.EXT.KTOP.FL.W.0043.000000T0000Z-150606T0914Z/ /MRYK1.1.ER.150605T1238Z.150605T1800Z.150605T2114Z.NO/ 927 AM CDT FRI JUN 5 2015 The Flood Warning continues for The Big Blue River Near Marysville. * until late tonight. * At 9:15 AM Friday the stage was 35.5 feet. * Flood stage is 35.0 feet. * Minor flooding is occurring and Minor flooding is forecast. * Forecast...The river will continue rising to near 37.0 feet by this afternoon. The river will fall below flood stage late this afternoon. * Impact...At 38.2 feet...Highways U.S. 36 and U.S. 77 east of the river flood. && LAT...LON 3991 9668 3990 9661 3969 9664 3970 9671 $$ KSC117-052227- /O.EXT.KTOP.FL.W.0035.000000T0000Z-150607T1400Z/ /FKFK1.1.ER.150605T0245Z.150605T1800Z.150607T0200Z.NO/ 927 AM CDT FRI JUN 5 2015 The Flood Warning continues for The Black Vermillion River at Frankfort. * until Sunday morning. * At 8:30 AM Friday the stage was 26.0 feet. * Flood stage is 19.0 feet. * Minor flooding is occurring and Minor flooding is forecast. * Forecast...The river will continue rising to near 27.3 feet by this afternoon. The river will fall below flood stage Saturday before midnight. * Impact...At 27.5 feet...Area in the vicinity of 19th Terrace and Vista Roads floods. && LAT...LON 3972 9643 3967 9639 3957 9656 3963 9657 $$ KSC029-052227- /O.EXT.KTOP.FL.W.0044.000000T0000Z-150607T0524Z/ /JMSK1.1.ER.000000T0000Z.150606T0000Z.150606T1124Z.NO/ 927 AM CDT FRI JUN 5 2015 The Flood Warning continues for The Buffalo Creek near Jamestown. * until late Saturday night. * Flood stage is 16.0 feet. * Forecast...The river is forecast to have a maximum value of 17.3 feet this evening. * Impact...At 16.9 feet...Farm field along the north bank of the Buffalo Creek floods. && LAT...LON 3964 9793 3960 9772 3958 9772 3961 9793 $$ KSC177-052227- /O.EXT.KTOP.FL.W.0040.000000T0000Z-150606T1428Z/ /RSSK1.1.ER.150605T0533Z.150606T0000Z.150606T0828Z.UU/ 927 AM CDT FRI JUN 5 2015 The Flood Warning continues for The Cross Creek near Rossville. * until Saturday morning. * At 8:30 AM Friday the stage was 27.6 feet. * Flood stage is 25.0 feet. * Minor flooding is occurring and Minor flooding is forecast. * Forecast...The river will continue rising to near 28.8 feet by this evening. The river will fall below flood stage Saturday morning. * Impact...At 29.0 feet...Pine and Pottawatomie Streets near the creek flood. Homes will be threatened by flood waters in Rossville north of the railroad tracks. && LAT...LON 3922 9598 3922 9592 3911 9593 3911 9598 $$ KSC161-052227- /O.EXT.KTOP.FL.W.0045.000000T0000Z-150606T1251Z/ /RDPK1.1.ER.000000T0000Z.150605T1400Z.150605T1851Z.NO/ 927 AM CDT FRI JUN 5 2015 The Flood Warning continues for The Fancy Creek near Randolph. * until Saturday morning. * At 9:00 AM Friday the stage was 19.8 feet. * Flood stage is 16.0 feet. * Minor flooding is occurring and Minor flooding is forecast. * Forecast...The river will continue to fall to below flood stage by this afternoon. * Impact...At 16.0 feet...Low lying areas along the creek flood. && LAT...LON 3950 9687 3947 9671 3945 9675 3947 9689 $$ KSC117-052227- /O.EXT.KTOP.FL.W.0037.000000T0000Z-150609T0252Z/ /BARK1.1.ER.150605T0904Z.150607T1200Z.150608T0852Z.NO/ 927 AM CDT FRI JUN 5 2015 The Flood Warning continues for The Little Blue River above Barnes. * until Monday evening. * At 8:00 AM Friday the stage was 18.7 feet. * Flood stage is 16.0 feet. * Minor flooding is occurring and Minor flooding is forecast. * Forecast...The river will continue rising to near 22.1 feet by Sunday morning. The river will fall below flood stage Monday morning. * Impact...At 22.4 feet...The farm field on the on the northeast side of the Highway 148 bridge floods. && LAT...LON 3992 9695 3992 9689 3969 9666 3967 9669 3971 9685 $$ KSC197-052227- /O.EXT.KTOP.FL.W.0047.000000T0000Z-150606T0750Z/ /PXCK1.1.ER.150605T1005Z.150605T1800Z.150605T1950Z.UU/ 927 AM CDT FRI JUN 5 2015 The Flood Warning continues for The Mill Creek Near Paxico. * until late tonight. * At 9:15 AM Friday the stage was 22.9 feet. * Flood stage is 21.0 feet. * Minor flooding is occurring and Minor flooding is forecast. * Forecast...The river will continue rising to near 24.0 feet by this afternoon. The river will fall below flood stage this afternoon. * Impact...At 21.0 feet...Low lying farm fields and campsites along the creek begin to flood. && LAT...LON 3911 9600 3908 9595 3906 9601 3901 9627 3906 9628 $$ KSC027-052227- /O.EXT.KTOP.FL.W.0041.000000T0000Z-150609T1120Z/ /CYCK1.1.ER.150605T0540Z.150606T0000Z.150608T2320Z.NO/ 927 AM CDT FRI JUN 5 2015 The Flood Warning continues for The Republican River at Clay Center. * until Tuesday morning. * At 9:15 AM Friday the stage was 18.8 feet. * Flood stage is 15.0 feet. * Minor flooding is occurring and Minor flooding is forecast. * Forecast...The river will continue rising to near 19.7 feet by early Saturday morning. The river will fall below flood stage Monday evening. * Impact...At 21.0 feet...Highways 24 and 15 flood. A high fill which carries the road bed into Clay Center begins to overflow. && LAT...LON 3957 9741 3957 9726 3929 9700 3926 9706 $$ KSC149-052227- /O.EXT.KTOP.FL.W.0048.000000T0000Z-150606T1407Z/ /LISK1.1.ER.000000T0000Z.150605T1300Z.150605T2007Z.UU/ 927 AM CDT FRI JUN 5 2015 The Flood Warning continues for The Rock Creek near Louisville. * until Saturday morning. * At 8:00 AM Friday the stage was 29.1 feet. * Flood stage is 27.0 feet. * Minor flooding is occurring and Minor flooding is forecast. * Forecast...The river will continue to fall to below flood stage by late this afternoon. * Impact...At 31.7 feet...The farm field on the north bank of Kansas Highway 99 bridge is flooded. Water begins to approach homes in the area along East Webster Road. && LAT...LON 3924 9635 3927 9633 3926 9626 3923 9625 $$ KSC177-052226- /O.CON.KTOP.FL.W.0042.000000T0000Z-150606T2018Z/ /WRWK1.1.ER.150605T0552Z.150605T1500Z.150606T0818Z.UU/ 927 AM CDT FRI JUN 5 2015 The Flood Warning continues for The Wakarusa River at Wakarusa. * until Saturday afternoon. * At 8:30 AM Friday the stage was 19.5 feet. * Flood stage is 15.0 feet. * Minor flooding is occurring and Minor flooding is forecast. * Forecast...The river will continue rising to near 21.6 feet by late this morning. The river will fall below flood stage Saturday morning. * Impact...At 22.5 feet...Flood waters begin moving north in a low depression area toward homes. && LAT...LON 3890 9573 3890 9563 3887 9563 3887 9573 $$
297 WGUS83 KTOP 052006 FLSTOP FLOOD STATEMENT NATIONAL WEATHER SERVICE TOPEKA KS 306 PM CDT FRI JUN 5 2015 ...The Flood Warning is cancelled for the following streams in Kansas... Mill Creek Near Paxico affecting Wabaunsee County PRECAUTIONARY/PREPAREDNESS ACTIONS... Safety Message...Do not drive into flooded areas. Shallow flowing water can wash a car from the roadway. Also, the roadbed may be washed out under the water. Stay tuned to later developments by listening to NOAA Weather Radio and local media. && KSC197-052036- /O.CAN.KTOP.FL.W.0047.000000T0000Z-150606T0750Z/ /PXCK1.1.ER.150605T1005Z.150605T1345Z.150605T1731Z.UU/ 306 PM CDT FRI JUN 5 2015 The Flood Warning is cancelled for The Mill Creek Near Paxico. * At 2:45 PM Friday the stage was 17.6 feet. * Flood stage is 21.0 feet. * Fell below flood stage at 12:31 PM Friday. * Forecast...The river will continue to fall to 6.6 feet by Saturday morning. && LAT...LON 3911 9600 3908 9595 3906 9601 3901 9627 3906 9628 $$
What forecasters said that day
The local office's own words before this river flood warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Topeka, KS wrote its last area forecast discussion before this river flood warning went out at Jun 4, 6:47 PM CDT, 9 hours 43 minutes earlier.
Area forecast discussion, Jun 4, 6:47 PM CDT, 9 hours 43 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE TOPEKA KS 647 PM CDT Thu Jun 4 2015 ...Update to aviation forecast discussion... .SHORT TERM...(This Evening through Friday) Issued at 336 PM CDT THU JUN 4 2015 19Z surface observations now indicate the outflow boundary has pushed through much if not all of the forecast area. An inverted trough axis stretched from southwest KS into north central KS. Meanwhile south and southeasterly winds continue to advect dewpoints around 70 degrees in between the trough axis and outflow boundaries. There is a MCV noted in the profiler data over northeast KS moving into northwest MO. Upstream over western KS and eastern CO there is no obvious wave or MCV noted in the water vapor or profiler data. For tonight and Friday, I'm not all that confident in location and timing of possible heavy rainfall. However I think there is a reasonable chance for another MCS to develop and move across north central and northeast KS. Because of this have extended the flash flood watch through Friday morning. Models show some slight amplification to the mid level ridge axis over TX and OK but do not prog a significant increase in warm air at 700MB. Because of this think the environment remains favorable for another convective complex to round the ridge overnight. With no obvious large scale forcing evident, thinking is forcing for convection is likely to come from the low level jet and isentropic upglide. High res solutions that have been inconsistent at best, suggest initiation along the inverted trough axis across western KS this afternoon. Meanwhile regional radars show thunderstorms increasing in coverage across southern NEB. However storms evolve, am not sure surface based storms are all that likely across the forecast area given the the meso high currently over the area. There should be more than enough instability with current MUCAPE values between 1000 and 4000 J/kg and deep layer shear is forecast to be around 35 KTS. With this in mind think there remains a large hail risk to go along with the flash flooding potential. If a storm is able to become rooted in the boundary layer, there could be an isolated tornado along or just behind the outflow boundary. Have not gone to far astray from the model consensus for lows tonight and highs Friday. Have lows in the mid to upper 60s anticipating some rain cooled air overnight. Highs Friday are expected to be in the lower 80s across northeast KS where precip chances are highest with upper 80s over central KS. The temp forecast tomorrow is highly dependent on how thunderstorms evolve. .LONG TERM...(Friday Night through Thursday) Issued at 336 PM CDT THU JUN 4 2015 With front/outflow likely still in area, at least some chance for convection will persist into Friday night. Will of course need to watch for at least pulse severe storms and any training for additional localized flooding. By Saturday morning, incoming shortwave in the northern branch should bring the synoptic boundary north for decreasing chances through the day, with apparent temps pushing into the upper 80s and lower 90s. Next front then sinks southeast late Saturday night into Sunday, with Sunday afternoon into Sunday night presenting another severe weather and locally heavy rain chance. Instability again pushes to around 3000 J/kg though shear not impressive. Front should slowly sink south into the early week periods with modest northwest flow developing aloft for generally decreasing chances and slightly cooler temperatures. && .AVIATION...(For the 00Z TAFs through 00Z Friday Evening) Issued at 641 PM CDT THU JUN 4 2015 First batch of thunderstorms along the NE border will probably stay north of the TAF sites early this evening. A second area of thunderstorms will develop across southwest NE and northwest KS. These storms may move into the terminals after midnight. Low confidence in the track and ti mining of these storms caused me to place at VCTS in TAFS from 5Z through 18Z FRI. Most of the time ceilings from any cloud cover will be VFR. && .TOP WATCHES/WARNINGS/ADVISORIES... FLASH FLOOD WATCH through Friday afternoon FOR KSZ008>012- 020>024-026-036-038>040. && SHORT TERM...Wolters LONG TERM...65 AVIATION...Gargan
Hazardous weather outlook, Jun 5, 2:09 AM CDT, 2 hours 21 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE TOPEKA KS 209 AM CDT FRI JUN 5 2015 KSZ008>012-020>024-026-034>040-054>056-058-059-060715- REPUBLIC-WASHINGTON-MARSHALL-NEMAHA-BROWN-CLOUD-CLAY-RILEY- POTTAWATOMIE-JACKSON-JEFFERSON-OTTAWA-DICKINSON-GEARY-MORRIS- WABAUNSEE-SHAWNEE-DOUGLAS-LYON-OSAGE-FRANKLIN-COFFEY-ANDERSON- 209 AM CDT FRI JUN 5 2015 THIS HAZARDOUS WEATHER OUTLOOK IS FOR EAST CENTRAL...NORTH CENTRAL AND NORTHEAST KANSAS. .DAY ONE...TONIGHT. WIDESPREAD THUNDERSTORMS WILL CONTINUE THROUGH THE OVERNIGHT HOURS ACROSS THE ENTIRE AREA. WIDESPREAD FLASH FLOODING IS EXPECTED WITH THESE STORMS DUE TO TORRENTIAL RAINFALL RATES. ADDITIONALLY... DAMAGING WINDS OF 50 TO 70 MPH ARE POSSIBLE ACROSS EAST CENTRAL KANSAS...ESPECIALLY NEAR AND SOUTH OF A OSKALOOSA TO TOPEKA TO COUNCIL GROVE LINE. RIVER FLOOD WARNINGS ARE IN EFFECT SEVERAL RIVERS ACROSS NORTHERN KANSAS. SEE THE LATEST FLOOD STATEMENTS FOR DETAILED INFORMATION. .DAYS TWO THROUGH SEVEN...FRIDAY THROUGH WEDNESDAY. THUNDERSTORMS REMAIN POSSIBLE FRIDAY THROUGH SATURDAY MORNING. SOME OF THESE COULD BE SEVERE AND PRODUCE LOCALLY HEAVY RAIN...POSSIBLY RESULTING IN FLOODING. THE POTENTIAL FOR SEVERE THUNDERSTORMS AND HEAVY RAINS RETURNS SUNDAY AFTERNOON AND SUNDAY NIGHT. RIVER FLOODING IN NORTH CENTRAL AND NORTHEAST KANSAS IS FORECAST TO PERSIST INTO THE WEEKEND. .SPOTTER INFORMATION STATEMENT... SPOTTERS MAY BE NEEDED THIS AFTERNOON AND THIS EVENING. SPOTTERS ARE ENCOURAGED TO REPORT RAINFALL AMOUNTS OVER ONE INCH TO THE NATIONAL WEATHER SERVICE IN TOPEKA. && MORE DETAILED INFORMATION CAN BE ACCESSED AT... HTTP://WWW.WEATHER.GOV/TOP/SITREP
In the hours before
Local storm report, Jun 5, 2:36 AM CDT, 1 hour 54 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE TOPEKA KS
236 AM CDT FRI JUN 05 2015
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0227 AM TSTM WND GST FORBES FIELD 38.96N 95.67W
06/05/2015 M55 MPH SHAWNEE KS ASOS
&&
BAERGLocal storm report, Jun 5, 2:53 AM CDT, 1 hour 37 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE TOPEKA KS
253 AM CDT FRI JUN 05 2015
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0252 AM HEAVY RAIN MANHATTAN 39.18N 96.57W
06/05/2015 E3.10 INCH RILEY KS PUBLIC
STORM TOTAL
&&
BAERGLocal storm report, Jun 5, 3:26 AM CDT, 1 hour 4 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE TOPEKA KS
326 AM CDT FRI JUN 05 2015
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0315 AM TSTM WND GST LAWRENCE 38.96N 95.26W
06/05/2015 E60 MPH DOUGLAS KS BROADCAST MEDIA
&&
BAERGLocal storm report, Jun 5, 3:32 AM CDT, 58 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE TOPEKA KS
332 AM CDT FRI JUN 05 2015
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0327 AM FLASH FLOOD 15 NW TOPEKA 39.20N 95.88W
06/05/2015 SHAWNEE KS EMERGENCY MNGR
RESIDENTS BEING EVACUATED DUE TO FLOODING ALONG THE
LITTLE SOLDIER CREEK.
&&
BAERGSpecial weather statement, Jun 5, 3:33 AM CDT, 57 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE TOPEKA KS
333 AM CDT FRI JUN 5 2015
KSZ040-056-050900-
DOUGLAS-FRANKLIN-
333 AM CDT FRI JUN 5 2015
...SIGNIFICANT WEATHER ADVISORY FOR EASTERN DOUGLAS AND FRANKLIN
COUNTIES...
THROUGH 400 AM CDT...A LINE OF THUNDERSTORMS WILL MOVE
EAST-SOUTHEAST AT 35 MPH ACROSS PORTIONS OF EASTERN DOUGLAS AND
FRANKLIN COUNTIES. NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED
THESE STORMS ARE CAPABLE OF PRODUCING PEA SIZE HAIL...STRONG WINDS
OF 40 TO 50 MPH AND HEAVY RAIN. SOME LOCATIONS THAT COULD BE
AFFECTED INCLUDE RANTOUL AND LANE.
MOTORISTS ALONG INTERSTATE 35 BETWEEN MILE MARKERS 176 AND 199 COULD
ALSO BE AFFECTED.
A SEVERE THUNDERSTORM WATCH IS ALSO IN EFFECT.
&&
LAT...LON 3869 9506 3842 9506 3857 9551 3883 9528
3899 9517 3897 9513 3898 9511 3896 9509
3898 9509 3899 9506 3898 9505 3886 9505
3870 9505
TIME...MOT...LOC 0832Z 291DEG 39KT 3890 9493 3870 9500
3854 9524
GARGANSpecial weather statement, Jun 5, 4:06 AM CDT, 24 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE TOPEKA KS
406 AM CDT FRI JUN 5 2015
KSZ054-050930-
LYON-
406 AM CDT FRI JUN 5 2015
...SIGNIFICANT WEATHER ADVISORY FOR SOUTHERN LYON COUNTY...
THROUGH 430 AM CDT...A LINE OF THUNDERSTORMS WILL MOVE EAST AT 20 MPH
ACROSS PORTIONS OF SOUTHERN LYON COUNTY. NATIONAL WEATHER SERVICE
DOPPLER RADAR INDICATED THESE STORMS ARE CAPABLE OF PRODUCING PEA
SIZE HAIL...STRONG WINDS OF 40 TO 50 MPH AND HEAVY RAIN. SOME
LOCATIONS THAT COULD BE AFFECTED INCLUDE OLPE AND NEOSHO RAPIDS.
MOTORISTS ALONG THE KANSAS TURNPIKE BETWEEN MILE MARKERS 117 AND 132
COULD ALSO BE AFFECTED. MOTORISTS ALONG INTERSTATE 35 BETWEEN MILE
MARKERS 128 AND 143 COULD ALSO BE AFFECTED.
&&
LAT...LON 3817 9636 3824 9636 3851 9635 3843 9595
3841 9595 3817 9613 3817 9635
TIME...MOT...LOC 0906Z 289DEG 18KT 3837 9615 3802 9654
GARGANThe office that day
Everything else NWS Topeka, KS issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Jun 4, 7:25 PM CDT | Special Weather Statement | TOP | Washington | 35 min |
| Jun 4, 7:26 PM CDT | Areal Flood Advisory | TOP | Brown, Marshall, Nemaha, Washington | 2 hr |
| Jun 4, 7:36 PM CDT | Severe Thunderstorm Warning | TOP | Pottawatomie | 19 min |
| Jun 4, 8:01 PM CDT | Areal Flood Advisory | TOP | Jackson, Pottawatomie, Riley | 119 min |
| Jun 4, 8:31 PM CDT | Special Weather Statement | TOP | Shawnee | 29 min |
| Jun 4, 8:46 PM CDT | Special Weather Statement | TOP | Jackson | 29 min |
| Jun 4, 9:06 PM CDT | Severe Thunderstorm Warning | TOP | Jackson, Jefferson, Shawnee | 39 min |
| Jun 4, 9:12 PM CDT | Severe Thunderstorm Warning | TOP | Shawnee | 33 min |
| Jun 4, 9:14 PM CDT | Areal Flood Advisory | TOP | Geary, Jackson, Jefferson, Pottawatomie, Riley, Shawnee and 1 more | 106 min |
| Jun 4, 9:42 PM CDT | Severe Thunderstorm Warning | TOP | Douglas, Jefferson, Shawnee | 33 min |
| Jun 4, 9:55 PM CDT | Flash Flood Warning | TOP | Douglas, Jefferson, Osage, Shawnee, Wabaunsee | 4 hr |
| Jun 4, 10:08 PM CDT | Severe Thunderstorm Warning | TOP | Douglas | 37 min |
| Jun 4, 10:41 PM CDT | Special Weather Statement | TOP | Marshall | 34 min |
| Jun 4, 10:55 PM CDT | River Flood Warning | TOP | Jackson, Shawnee | 29 hr |
| Jun 4, 10:55 PM CDT | River Flood Warning | TOP | Shawnee | 34 hr |
| Jun 4, 11:03 PM CDT | Special Weather Statement | TOP | Marshall, Republic, Washington | 27 min |
| Jun 4, 11:09 PM CDT | Severe Thunderstorm Warning | TOP | Franklin | 51 min |
| Jun 4, 11:17 PM CDT | Areal Flood Advisory | TOP | Douglas, Franklin | 58 min |
| Jun 4, 11:30 PM CDT | Special Weather Statement | TOP | Cloud, Marshall, Nemaha, Pottawatomie, Republic, Washington | 30 min |
| Jun 4, 11:36 PM CDT | Flash Flood Warning | TOP | Marshall | 4 hr |
| Jun 5, 12:03 AM CDT | River Flood Warning | TOP | Clay | 68 hr |
| Jun 5, 12:26 AM CDT | Areal Flood Advisory | TOP | Clay, Cloud, Marshall, Republic, Riley, Washington | 109 min |
| Jun 5, 12:31 AM CDT | River Flood Warning | TOP | Shawnee | 22 hr |
| Jun 5, 12:37 AM CDT | Flash Flood Warning | TOP | Jackson, Nemaha, Pottawatomie | 7 hr |
| Jun 5, 12:43 AM CDT | Severe Thunderstorm Warning | TOP | Geary, Pottawatomie, Riley | 32 min |
| Jun 5, 12:51 AM CDT | Severe Thunderstorm Warning | TOP | Clay, Cloud, Dickinson, Ottawa | 24 min |
| Jun 5, 12:54 AM CDT | Severe Thunderstorm Warning | TOP | Geary, Pottawatomie, Riley, Wabaunsee | 36 min |
| Jun 5, 1:01 AM CDT | Severe Thunderstorm Warning | TOP | Jackson, Pottawatomie, Shawnee | 29 min |
| Jun 5, 1:04 AM CDT | Severe Thunderstorm Warning | TOP | Cloud, Dickinson, Geary, Ottawa | 41 min |
| Jun 5, 1:09 AM CDT | Severe Thunderstorm Warning | TOP | Dickinson, Geary, Lyon, Morris, Riley, Shawnee and 1 more | 36 min |
| Jun 5, 1:20 AM CDT | Severe Thunderstorm Warning | TOP | Jackson, Osage, Shawnee, Wabaunsee | 40 min |
| Jun 5, 1:25 AM CDT | Flash Flood Warning | TOP | Clay, Cloud, Marshall, Pottawatomie, Republic, Riley and 2 more | 3 hr |
| Jun 5, 1:44 AM CDT | Severe Thunderstorm Warning | TOP | Geary, Lyon, Morris, Wabaunsee | 46 min |
| Jun 5, 1:55 AM CDT | River Flood Warning | TOP | Marshall | 61 hr |
| Jun 5, 1:55 AM CDT | River Flood Warning | TOP | Cloud | 35 hr |
| Jun 5, 1:55 AM CDT | River Flood Warning | TOP | Riley | 31 hr |
| Jun 5, 1:57 AM CDT | Severe Thunderstorm Warning | TOP | Osage, Shawnee, Wabaunsee | 33 min |
| Jun 5, 2:02 AM CDT | Flash Flood Warning | TOP | Jackson, Jefferson, Osage, Pottawatomie, Riley, Shawnee and 1 more | 5 hr |
| Jun 5, 2:28 AM CDT | Severe Thunderstorm Warning | TOP | Douglas, Jefferson, Osage, Shawnee | 47 min |
| Jun 5, 2:50 AM CDT | Severe Thunderstorm Warning | TOP | Douglas, Franklin | 40 min |
| Jun 5, 2:51 AM CDT | River Flood Warning | TOP | Pottawatomie | 49 hr |
| Jun 5, 3:28 AM CDT | Flash Flood Warning | TOP | Marshall | 4 hr |
| Jun 5, 3:33 AM CDT | Special Weather Statement | TOP | Franklin | 27 min |
| Jun 5, 4:02 AM CDT | Flash Flood Warning | TOP | Douglas, Franklin, Jefferson, Osage | 4 hr |
| Jun 5, 4:06 AM CDT | Special Weather Statement | TOP | Lyon | 24 min |
| Jun 5, 4:29 AM CDT | Areal Flood Warning | TOP | Clay, Cloud, Marshall, Pottawatomie, Republic, Riley and 2 more | 3 hr |
| Jun 5, 5:23 AM CDT | Special Weather Statement | TOP | Coffey | 37 min |
| Jun 5, 7:30 AM CDT | Areal Flood Warning | TOP | Jackson, Jefferson, Marshall, Nemaha, Pottawatomie, Riley and 3 more | 10 hr |
| Jun 5, 8:47 AM CDT | River Flood Warning | TOP | Pottawatomie | 33 hr |
| Jun 5, 9:01 AM CDT | Areal Flood Warning | TOP | Douglas, Franklin, Osage | 16 hr |
| Jun 5, 9:29 AM CDT | River Flood Warning | TOP | Douglas, Jefferson | 49 hr |
| Jun 5, 9:29 AM CDT | River Flood Warning | TOP | Douglas, Jefferson | 50 hr |
| Jun 5, 9:53 AM CDT | River Flood Warning | TOP | Franklin | 33 hr |
| Jun 5, 5:32 PM CDT | Areal Flood Warning | TOP | Jackson, Jefferson, Marshall | 8 hr |
| Jun 5, 5:52 PM CDT | Areal Flood Warning | TOP | Pottawatomie | 16 hr |
Nearby
River Flood Warnings in Kansas, 2015Every river flood warning in 2015
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; radar from the NEXRAD Level II archive; the gauge from the NWS water service and the USGS.